My Sanford Chart allows you secure online access to your personal health information and your child's health information. It's available anywhere you have internet access. There is no cost to you and registering is quick and simple.

Sign Up for My Sanford Chart

Medicines That May Cause Urinary Incontinence in Men

Prescription and nonprescription medicines can cause involuntary loss of urine. The degree of loss of bladder control will vary from person to person.

Medicines that may make urinary incontinence worse include:

  • Diuretics, such as furosemide (Lasix) or hydrochlorothiazide.
  • Antihistamines, such as diphenhydramine (for example, Benadryl).
  • Antidepressants, such as amitriptyline or doxepin (for example, Silenor).
  • Alpha-blockers, such as doxazosin (Cardura) or terazosin (Hytrin).
  • Sedatives, such as chlordiazepoxide (for example, Librium) or diazepam (for example, Valium).
  • Narcotics, such as codeine or meperidine (for example, Demerol).
  • Calcium channel blockers, such as verapamil (for example, Calan) or diltiazem (for example, Cardizem).
  • Nonprescription medicines such as diet, allergy, and cold medicines.

If you notice a urinary problem after taking a prescription or nonprescription medicine, talk with your doctor about another medicine you might use.

By Healthwise Staff
Primary Medical Reviewer E. Gregory Thompson, MD - Internal Medicine
Specialist Medical Reviewer Avery L. Seifert, MD - Urology
Last Revised July 17, 2012

This information does not replace the advice of a doctor. Healthwise, Incorporated disclaims any warranty or liability for your use of this information. Your use of this information means that you agree to the Terms of Use. How this information was developed to help you make better health decisions.

© 1995-2013 Healthwise, Incorporated. Healthwise, Healthwise for every health decision, and the Healthwise logo are trademarks of Healthwise, Incorporated.